Alert archive / California / Wind Advisories in 2014
Wind Advisory 10, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jun 25, 2014, 3:01 AM PDT. It took effect at Jun 25, 2014, 9:00 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2014, 3:01 AM PDT (10:01 UTC)
- In effect from
- Jun 25, 2014, 9:00 AM PDT
- Expired
- Jun 25, 2014, 8:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
913 WWUS76 KSTO 251001 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 301 AM PDT WED JUN 25 2014 .AN ALREADY BREEZY FLOW THROUGH THE DELTA REGION AND WESTERN SAN JOAQUIN COUNTY WILL BE ENHANCED THIS AFTERNOON AND EVENING DURING THE PASSAGE OF A COLD FRONT. CAZ018-260300- /O.NEW.KSTO.WI.Y.0010.140625T2200Z-140626T0300Z/ CARQUINEZ STRAIT AND DELTA- 301 AM PDT WED JUN 25 2014 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY FOR THE DELTA AND WESTERN SAN JOAQUIN COUNTY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * WINDS: WEST 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * TIMING: STRONGEST WINDS 5 PM TO 8 PM WITH FRONTAL PASSAGE. * LOCATIONS INCLUDE: THE DELTA AND INTO THE WESTERN THIRD OF SAN JOAQUIN DOWN TO TRACY...BUT WEST OF STOCKTON. * IMPACTS: DIFFICULT DRIVING AND POTENTIAL DOWNED POWER POLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ JCLAPP
2 follow-up statements
746 WWUS76 KSTO 251558 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 858 AM PDT WED JUN 25 2014 .BREEZY FLOW THROUGH THE DELTA REGION AND WESTERN SAN JOAQUIN COUNTY WILL BE ENHANCED THIS AFTERNOON AND EVENING DURING THE PASSAGE OF A COLD FRONT. WINDS SHOULD PEAK LATE IN THE AFTERNOON THROUGH AROUND SUNSET. CAZ019-260300- /O.EXB.KSTO.WI.Y.0010.140625T1600Z-140626T0300Z/ NORTHERN SAN JOAQUIN VALLEY- 858 AM PDT WED JUN 25 2014 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: WEST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH IN THE AFTERNOON. * TIMING: STRONGEST WINDS 5 PM TO 8 PM WITH FRONTAL PASSAGE. * LOCATIONS INCLUDE: THE WESTERN THIRD OF SAN JOAQUIN DOWN TO TRACY...WEST OF STOCKTON. * IMPACTS: DIFFICULT DRIVING AND POTENTIAL DOWNED POWER POLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ018-260300- /O.EXT.KSTO.WI.Y.0010.140625T1600Z-140626T0300Z/ CARQUINEZ STRAIT AND DELTA- 858 AM PDT WED JUN 25 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING: STRONGEST WINDS 5 PM TO 8 PM WITH FRONTAL PASSAGE. * LOCATIONS INCLUDE: THE DELTA. * IMPACTS: DIFFICULT DRIVING AND POTENTIAL DOWNED POWER POLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ EK
048 WWUS76 KSTO 260302 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 802 PM PDT WED JUN 25 2014 CAZ018-019-260415- /O.EXP.KSTO.WI.Y.0010.000000T0000Z-140626T0300Z/ CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- 802 PM PDT WED JUN 25 2014 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WIND SPEEDS HAVE DECREASED, BUT IT WILL REMAIN BREEZY OVERNIGHT IN THE DELTA WHERE SOUTHWEST WIND OF 15 TO 25 MPH CAN BE EXPECTED WITH LOCAL GUSTS UP TO 35 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jun 24, 9:15 PM PDT, 5 hours 46 minutes earlier.
Area forecast discussion, Jun 24, 9:15 PM PDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 915 PM PDT Tue Jun 24 2014 .Synopsis... Cooler and breezy expected Wednesday into Thursday. Isolated showers possible over the mountains and Northern Sacramento Valley Wednesday into Thursday. Dry with significant warming Friday into early next week. && ...Discussion (Today through Tuesday)... Weak short wave trough moved through earlier today ahead of a deeper approaching system. As a result, onshore flow has increased and marine layer is rapidly deepening with Ft Ord profiler showing depth currently near 2k ft. Moderate to strong Delta breeze expected tonight with upvalley pressure gradient. Low level CAA occurring through the Delta into the Southern Sacramento Valley...evident by 24 hr temp change charts which show a delta of 5 to 10 degrees cooler attm. Deepening upstream trough moving through 135 W has abundant moisture plume associated with it, as blended TPW showing values along 40 N over 1.5 inches. Extensive cloud cover is evident on satellite and will work its way into Interior NorCal tonight into Wednesday. Higher QVEC and PWS remain west of the area tomorrow, but models do generate some afternoon/evening showers over our mountains and possibly into the Northern Sacramento Valley. Very little instability is depicted by the progs, and given abundant cloud cover, threat of afternoon thunderstorms looks unlikely. However, should an isolated storm develop, it will contain wetting rain given the high PWS. Breezy conditions expected tomorrow afternoon into evening but speeds in general should remain below advisory criteria. Synoptic cooling Wednesday will result in high temperatures 5 to 10 degrees lower, putting them near to slightly below seasonable normal. Upper trough axis swings through Interior NorCal Thursday with models showing some lingering light QPF possible north of a KUKI-KCIC-KSVE line. Cooling continues Thursday with breezy conditions. Highs expected in the upper 70s to mid 80s for the Central Valley with mostly 60s to 70s for the mountains and foothills. Weak shortwave ridging progged over the area late Thursday through Friday bringing dry weather and the beginning of a significant warming trend. Models differ with how quickly heights/thickness rise, but high temperatures progged upwards of 10 to 15 degrees above normal early next week. Triple digit heat returns to portions of the Central Valley by Sunday becoming widespread Mon into Tue, which are expected to be the hottest days of the extended forecast period. PCH && .Aviation... Wly flow alf with VFR conds ovr Intr NorCal nxt 24 hrs exc lcl MVFR/IFR poss in ST vcnty of Delta btwn 12z-18z Wed. Lcl SWly sfc wnd gusts up to 30 kts poss aftns/eves thru the Delta and ovr hyr mtn trrn. && .STO Watches/Warnings/Advisories... None. &&
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.